MAUDE Adverse Event Report: KARL STORZ SE & CO. KG MONOPOLAR DISSECTING L-SHAPED ELECTRODE, 5MM X 36CM; COAGULATING AND DISSECTING ELECTRODE

KARL STORZ SE & CO. KG MONOPOLAR DISSECTING L-SHAPED ELECTRODE, 5MM X 36CM; COAGULATING AND DISSECTING ELECTRODE
Model Number 26775UF
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was discarded, therefore no physical investigation is possible.By reviewing the similar incident and complaint, the root cause could potentially be due to exerting too much force during use.The device was manufactured in 2012.
 
Event or Problem Description
As per a manufacturer incident report we received from the factory in (b)(6): as reported: during a laparoscopic appendicectomy a diathermy tip (26775uf) broke away whilst inside the patient.The incident happened on thursday (15/04).The consultant took the following steps to find the missing tip but was unsuccessful.As it stands the location of the tip is still unknown.Checked pelvic area, checked ports and drapes, checked floor, x - ray was called to theatres however the tip wasn't found, wash out of the abdomen.After the procedure the patient was informed of the incident.Remaining part of device disposed of in sharps bin".

Brand Name
MONOPOLAR DISSECTING L-SHAPED ELECTRODE, 5MM X 36CM
Common Device Name
COAGULATING AND DISSECTING ELECTRODE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key11895906
Report Number9610617-2021-00048
Device Sequence Number17071226
Product Code GEI
UDI-Device Identifier04048551072417
UDI-Public4048551072417
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K944796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number26775UF
Device Catalogue Number26775UF
Device Lot NumberPX
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2021
Initial Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;